Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 7, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 26, 2000, 11:33 PM CST for Jefferson Parish, Lafourche Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2000, 11:33 PM CST (05:33 UTC)
- Expired
- Feb 27, 2000, 12:00 AM CST
- In force
- 27 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Jefferson Parish, LA, Lafourche Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 270534 SVRNEW LAC051-057-270600- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1133 PM CST SAT FEB 26 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAFOURCHE PARISH IN SOUTHEAST LOUISIANA JEFFERSON PARISH IN SOUTHEAST LOUISIANA * UNTIL MIDNIGHT CST * AT 1133 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER CUT OFF...MOVING NORTHEAST AT 45 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... TIMBERLANE LAROSE LAFITTE JEAN LAFITTE GALLIANO CUT OFF BARATARIA THIS IS A YDANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 3:35 PM CST, 7 hours 58 minutes earlier.
Area forecast discussion, Feb 26, 3:35 PM CST, 7 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 335 PM CST SAT FEB 26 2000 PREVIOUS FORECAST PACKAGE STILL LOOKS ON TRACK EXCEPT WILL HAVE THE COLD FRONT MOVING SLIGHTLY FASTER...SO WILL END MENTION OF RAIN EARLIER ON SUNDAY. WATER VAPOR LOOPS AND UPPER AIR ANALYSIS SHOW MID/UPPER TROUGH MOVING E ACROSS THE PLAINS. JET LEVEL RUC ANALYZED WINDS STILL SHOW DIGGING 120 KNOT JET ACROSS THE ROCKIES. AT 500 MB...MUCH STRONGER WINDS ARE ON THE E SIDE OF THE TROUGH...AND SATELLITE SHOWS MAIN VORT CENTER SHEARING AND LIFTING NE NEAR THE OK/AR BORDER. SECONDARY VORT MAX OVER CENTRAL TX AND COUPLED JET PATTERN SHOULD STILL MAKE FOR AN ACTIVE EVENING AND OVERNIGHT PERIOD ACROSS THE CENTRAL GULF COAST REGION AS UVV INCREASES. SURFACE ANALYSIS SHOWS COLD FRONT HAVING JUMPED EAST WITH COOLER DRIER AIR WORKING DOWN TO THE SURFACE ALONG THE OLD PRE-FRONTAL TROUGH...NEARING THE MS RIVER FROM W OF KHEZ TO W OF KLFT AT 20Z. CLEARING LINE IN E TX IS WHERE OLD COLD FRONTAL BOUNDARY WAS...BUT NOW TEMPERATURES ARE QUITE A BIT WARMER...IN THE 65 TO 70 RANGE VERSUS 55 TO 60 IN THE RAIN COOLED AREAS IN LA. RADAR SHOWS NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS INCREASING ALONG THE COLD FRONT AS ACTIVITY MOVES INTO OUR NW FORECAST AREA WHERE TEMPERATURES HAVE WARMED TO AROUND 80 DEGREES. FAIRLY STRONG SURFACE MOISTURE FLUX CONVERGENCE IS ALSO NOTED WITH CONVERGENT SOUTHERLY WINDS AND MID/UPPER 60S DEWPOINTS IN S CENTRAL LA VERSUS 55 TO 60 DEGREES IN S CENTRAL MS. COLD FRONT SHOULD MOVE NEAR SW CORNER OF MS AROUND 00Z TONIGHT... KBTR AROUND 03Z...KMSY AROUND 06Z...AND NEAR KMOB TO MS RIVER MOUTH AT 12Z SUNDAY. WILL CARRY LIKELY POPS AREAWIDE TONIGHT...AND KEEP MENTION OF LOCALLY SEVERE THUNDERSTORMS. COLD AIR ALOFT AND STRONG MID/UPPER WINDS SHOULD MAKE LARGE HAIL AND DOWNBURST WINDS THE MAJOR THREAT WITH SEVERE STORMS. HEAVY RAIN SHOULD NOT BE A BIG PROBLEM... HOWEVER...SOME PLACES COULD PICK UP A QUICK INCH OR INCH AN A HALF. FOR SUNDAY...SOME LINGERING SHOWERS MAY PERSIST NEAR THE FRONT EARLY...OTHERWISE...WILL CONTINUE FORECAST FOR DECREASING CLOUDINESS WITH MILD AND DRY PACIFIC AIR TAKING CONTROL. DRY AIRMASS WILL MEAN COOLER NIGHTS SUNDAY NIGHT AND MAYBE MONDAY NIGHT BEFORE SOUTHERLY FLOW BRINGS BACK MUGGIER AIR AGAIN ON TUESDAY. EXTENDED FORECAST... TUESDAY THROUGH THURSDAY LOOKS DRY AND WARM AT THIS TIME...BUT WILL WATCH NEXT SYSTEM APPROACHING LATE THURSDAY. MCB 51/68/40/71 7000 BTR 54/70/43/72 7000 MSY 59/71/50/71 6100 BIX 63/71/45/68 6200 .NEW...NONE. LA...NONE. MS...NONE. 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 8:14 PM CST | Severe Thunderstorm Warning | LIX | Livingston, Tangipahoa | 31 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.